| Catalog Number |
04.043.340S |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/16/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6), 2023 that the ball tip of the guide wire would not come out of the nail.The guide wire was caught up on the proximal peek piece in the nail.Surgeon had to pull out the nail and get a new one.There was 30 minutes surgical delay.Procedure was completed successfully.Fragments were generated and it was removed easily without additional intervention.There was no patient consequences.This report is for one (1) tibial nail-advanced / 11 360 / sterile.This is report 2 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2b: additional product code: hwc.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A1: additional patient identifier reported as (b)(6).H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the poly inlay of the tibial nail-advanced / 11 360 / sterile broken in two fragments and the distal tip fragment had a crack along the fragment.Both fragments were received.No other issues were identified.A dimensional inspection was performed for the tibial nail-advanced / 11 360 / sterile and met specifications.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A functional test was performed with the mating device (rod) and the interaction was not possible, since the device were not matched.The ball tip diameter of the rod is more bigger that the hole of the proximal hole of the poly inlay.The complaint condition was able to be replicated.According to drawing specification of the poly inlay gage pin 4.0 must be freely pass thru and the ball tip diameter of the rod, according to drawing specification.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ibial nail-advanced / 11 360 / sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part #: 04.043.340s-us, lot #: 914p239, manufacturing site: jabil bettlach, release to warehouse date: 27, july 2022, expiry date: 30, june 2032.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.